Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 227, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 18, 2002, 7:20 PM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2002, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 18, 2002, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 4:25 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 18, 4:25 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 PM CDT WED SEP 18 2002 MAIN CONCERNS ARE SEVERE WEATHER THIS EVENING, THEN RAIN POTENTIAL THROUGH THURSDAY NIGHT. SURFACE TROUGH ENTERED OUR NORTHCENTRAL KANSAS COUNTIES AROUND NOON, BUT WILL BE SLOW TO SLIDE TO THE SOUTHEAST, NOT REACHING TOPEKA UNTIL ABOUT MIDNIGHT. AREA REMAINS IN A MODERATE RISK FOR SEVERE THIS EVENING, BUT 18Z TOPEKA SOUNDING STILL SHOWED A GOOD CAP AT 800MB ALTHOUGH CAPE WAS NEARLY 4000 J/KG. BIGGEST CONCERN IS HOW MUCH ACTIVITY WILL FORM NORTH OF THE FRONT IN ELEVATED AIR. LIGHT SHOWERS DEVELOPED DURING THE EARLY AFTERNOON FROM SOUTHCENTRAL INTO NORTHWEST KANSAS. FRONT SHOULD RUN INTO ABUNDANT MOISTURE LATER TONIGHT THROUGH THURSDAY MORNING OVER THE EASTCENTRAL COUNTIES WHERE VERY HEAVY RAINS WILL BE THE CHIEF CONCERN. H850 TROUGH HANGS ACROSS THE FORECAST AREA THROUGH THE DAY THURSDAY BEFORE BEGINNING TO SLIDE EAST ABOUT 12Z FRIDAY. THIS FORECAST DELAYED THE ENDING OF THE PRECIP FROM WEST TO EAST THURSDAY NIGHT, AND INCLUDED A SLIGHT CHANCE ALONG THE EXTREME EAST UNTIL NOON FRIDAY. THE REST OF FRIDAY INTO SATURDAY WILL SEE NORTHWEST FLOW ALOFT AND COOLER SURFACE TEMPERATURES. SUNDAY THROUGH WEDNESDAY...OPTED TO TAPER BACK THE CHANCE FOR RAIN MONDAY AND TUESDAY, RESTRICTING IT ONLY TO THE NORTHERN COUNTIES (GENERALLY NORTH OF U.S. HIGHWAY 24). THIS WAS BASED ON A SLOWER MOVEMENT OF THE NEXT FRONT. ROGERS .TOP...NONE
In the hours before
Local storm report, Sep 18, 6:45 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM 5 SSW SOLDIER KS 1 INCH HAIL
09/18/02 JACKSONLocal storm report, Sep 18, 6:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
648 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 7 N PAXICO KS .75 INCH HAIL
09/18/02 WABAUNSEELocal storm report, Sep 18, 6:49 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM 7 N PAXICO KS 60 MPH TSTM GUST
09/18/02 WABAUNSEESpecial weather statement, Sep 18, 6:49 PM CDT, 31 minutes before
KSZ009-010-021-190300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT WED SEP 18 2002
SEVERE THUNDERSTORM WATCH NUMBER 685 HAS BEEN CANCELED FOR THE
FOLLOWING COUNTIES...
CLAY...MARSHALL...AND WASHINGTON.
THE WATCH CONTINUES IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING
NORTHEAST AND EASTCENTRAL KANSAS COUNTIES...
ANDERSON...BROWN...COFFEY...DICKINSON...DOUGLAS...FRANKLIN...
GEARY...JACKSON...JEFFERSON...LYON...MORRIS...NEMAHA...
OSAGE...POTTAWATOMIE...RILEY...SHAWNEE...AND WABAUNSEE.Local storm report, Sep 18, 7:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM CORNING KS 60 MPH TSTM GUST
09/18/02 NEMAHALocal storm report, Sep 18, 7:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
714 PM CDT WED SEP 18 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM 7 N GOFF KS 60 MPH TSTM GUST
09/18/02 NEMAHA SPOTTER REPORTED 60 MPH
WINDS.The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:06 PM CDT | Severe Thunderstorm Warning | TOP | 29 min | |
| Sep 18, 7:26 PM CDT | Severe Thunderstorm Warning | TOP | 49 min | |
| Sep 18, 7:36 PM CDT | Severe Thunderstorm Warning | TOP | 24 min | |
| Sep 18, 8:29 PM CDT | Severe Thunderstorm Warning | TOP | 46 min | |
| Sep 18, 8:43 PM CDT | Severe Thunderstorm Warning | TOP | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.